MAUDE Adverse Event Report: ETHICON INC. STRATAFIX SPIRAL PDS+; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. STRATAFIX SPIRAL PDS+; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B413
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Not Applicable (3189); No Code Available (3191)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What was the date of the initial procedure? what tissue layer was the suture used? what were the patient symptoms that caused the surgeon to remove the suture? what was the date the patient returned for suture removal? was a surgical procedure involved in removing the suture, or was the excess suture cut off? was the wound re-sutured? will the suture involved in the event be returning for evaluation? what is the surgeon opinion regarding the relationship of the spitting and the stratafix spiral? what is the current condition of the patient?.
 
Event or Problem Description
It was reported that a patient underwent a scoliosis procedure on an unknown date and barbed suture was used.The patient experienced suture spitting on an unknown date.The surgeon removed the suture to resolve the issue.The current patient status is unknown.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.

Brand Name
STRATAFIX SPIRAL PDS+
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8102578
Report Number2210968-2018-77329
Device Sequence Number1345937
Product Code NEW
UDI-Device Identifier10705031236165
UDI-Public10705031236165
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue NumberSXPP1B413
Device Lot NumberLKP512
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/05/2018
Supplement Date Received by Manufacturer11/29/2018
Initial Report FDA Received Date11/26/2018
Supplement Report FDA Received Date12/04/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;